Thunderstorm Wind, Washington
- When
- December 31, 3:00 AM CST
- Where
- Washington County, Franklinton
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.850, -90.150
Numerous trees and a few power lines were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 31, 2:30 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 AM CST TUE DEC 31 2002
THE MUCH ADVERTISED SEVERE WEATHER EVENT FOR SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI IS WELL UNDERWAY AS A STRONG SQUALL LINE OF SEVERE
TSTMS IS RACING EWD OVER THE LOWER MS VALLEY. WIND GUSTS TO 75 MPH
WERE REPORTED IN THE BATON ROUGE AREA AROUND 2 AM AND SEVERAL SEVERE
TSTM WARNINGS HAVE ALREADY BEEN ISSUED. VERY STRONG DYNAMICS WILL
CONTINUE TO EXIST FOR DAMAGING WINDS AND LARGE HAIL AS THE UPPER LOW
WAS MOVING INTO SE TX. A SLY JET OF 45 TO 50 KTS WILL CONTINUE
AHREAD OF THE SQUALL LINE THIS MORNING WITH A VERY STRONG HIGH LEVEL
JET ACROSS THE GULF COAST. MOST MODELS FORECAST THE H5 LOW TO
CONTINUE EWD ACROSS SRN LA TODAY INTO S MS BY TONIGHT. HELICITIES
ARE RUNNING AROUND 200 OR HIGHER AND THE SVR TSTM WATCH REMAINS IN
EFFECT UNTIL 6 AM THIS MORNING FOR MUCH OF SE LA AND SW MS. THE
WATCH MAY HAVE TO BE EXTENDED EWD IN A FEW HOURS.
WITH THE COOL POOL ALOFT MOVING INTO THE REGION BY THIS AFTN
ADDITIONAL TSTMS MAY DEVELOP ESPECIALLY IF BREAKS IN THE CLOUDS ALLOW
SOME SUNSHINE TO HEAT UP THE LOWER ATMOSPHERE. ALSO SOME
WRAP-AROUND MOISTURE TO BRING SOME LIGHT RAIN TO THE AREA EARLY
TONIGHT. AS THE UPPER LOW PULLS OFF TO THE EAST ON NEW YEARS DAY
CLOUDS WILL DECREASE FROM THE WEST. ANOTHER STRONG DISTURBANCE ALOFT
IS FORECAST TO DIG SEWD THROUGH THE PLAINS WED NIGHT AND THU DRIVING
ANOTHER COLD FRONT COLD FRONT SWD THROUGH THE AREA. HOWEVER LOW
LEVEL MOISTURE IS NOT LIKELY TO MOVE BACK NORTH OVER THE AREA FOR
PRECIP SINCE THE WAVE LENGTH IS VERY SHORT BETWEEN THE PRESENT
SYSTEM AND THE NEXT ONE. WILL CONTINUE BASICALLY A DRY FORECAST FOR
THE FIRST PART OF THE NEW YEAR. LOCALLY HEAVY HEAVY OF ONE TO TWO INCHES
LIKELY WITH THE STRONG LINE OF TSTMS. NOT MUCH GREATER AMTS
INDICATED DUE TO THE RAPID MOVEMENT OF THE LINE.
PRELIM NUMBERS NUMBERS FOLLOW...
MCB 64/44/62/42 +600
BTR 63/46/62/45 9400
MSY 66/49/62/46 9400
GPT 66/47/62/44 +400
.NEW...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER INCLUDING LAKES
PONTCHARTRAIN AND MAUREPAS
LA...NONE.
MS...NONE.
05LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED AREA OF LOW PRESSURE AND COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY LATE TONIGHT AND TUESDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA FROM THE WEST AFTER MIDNIGHT AND CONTINUE INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AND EARLY TUESDAY ACROSS ALL OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. DAMAGING THUNDERSTORM WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT FROM THESE STORMS. THE MOST LIKELY TIME FRAME FOR STRONG TO SEVERE THUNDERSTORMS IS 3 TO 6 AM IN THE BATON ROUGE AREA...5 TO 8 AM IN THE NEW ORLEANS AREA METRO AREA AND BETWEEN 7 AND 10 AM TUESDAY MORNING ACROSS THE MISSISSIPPI GULF COAST. HEAVY RAINFALL AMOUNTS AROUND 1 TO 3 INCHES CAN BE EXPECTED WITH SOME OF THE THUNDERSTORMS. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT ACROSS THE COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER AND FOR LAKES PONTCHARTRAIN AND MAUREPAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN LIKELY THROUGH THE MORNING HOURS ACROSS THE AREA WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS CONTINUING ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TO THE EAST OF A MCCOMB MISSISSIPPI TO HOUMA LOUISIANA LINE. DAMAGING THUNDERSTORM WINDS AND ISOLATED TORNADOES WILL AGAIN BE THE MAIN THREAT WITH THESE STORMS. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH TUESDAY AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS TUESDAY AND TUESDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS MAY AGAIN OCCUR ON THURSDAY IN THE WAKE OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED FOR LATE TONIGHT AND TUESDAY MORNING.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and a few power lines were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326134.